MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient's daughter, requested assistance with a clogged luer port on an express mini 500 cd.The patient has been using the drain at home for the past five days.I reviewed the off-label use of the product in a home setting.She reported that the cd currently contains approximately 200cc of fluid, which she has been draining once daily via the luer port.Advised her to contact the patient¿s care team or take the patient to the hospital er for a cd replacement.
 
Additional Manufacturer Narrative
Investigation summary: complaint involves use of an express mini 500 (p/n 16400) in an outpatient setting, in which the sampling port reportedly became clogged due to attempts to empty the fluid collected.In these cases, the drain is set up on a patient by a clinician and then that patient is sent home with the drain where they are then responsible for its use and interpretation.This puts the responsibility of using the drain on a person who is not necessarily a trained medical professional with any knowledge of how to use and interpret the device.This leads to the several types of complaints outlined below, all of which share a root-cause of user error due to the user of the drain being unfamiliar with proper use of the drain.Sampling port clogged: this typically occurs when the user attempts to empty the drain with a syringe through the sampling (luer) port in order to extend the use of the drain.This can lead to collected fluid becoming trapped in the sampling port and solidifying, preventing future use of the port.This port is intended for clinicians to take samples of the drain fluid, not for routinely removing large amounts of fluid in order to extend the use of the drain.The ifu instructs the user to replace the drain when it becomes full.It also states that the use of the luer port is intended only for sampling patient drainage and that the user should not use the port or any other means to attempt to empty fluid from the collection chamber.In addition to the instructions described for each type of complaint, the ifu states that "the express mini 500 is restricted for use in a healthcare facility.The express mini 500 should not be used for outpatient drainage." this type of complaint has been thoroughly investigated and is known to be cause by user error so further dhr review is not required to understand the issue.The ifu provides adequate instructions for the setup and use of the drain, as well as instructions about the intended users and environments.Outpatient use complaints of express mini 500 devices are confirmed.Device nonconformances of outpatient issues are not confirmed.The root cause of outpatient use complaints of express mini 500 complaints is user error.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21320791
Report Number3011175548-2025-000001
Device Sequence Number8696941
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16400
Device Catalogue Number16400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown